MAUDE Adverse Event Report: MICROLINE SURGICAL INC. RENEW FENESTRATED GRASPER TIP, DISPOSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENTS

MICROLINE SURGICAL INC. RENEW FENESTRATED GRASPER TIP, DISPOSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENTS
Model Number 3222
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned, decontaminated and visually investigated.Upon visual inspection, this complaint has been confirmed.The returned tip was returned with a defective heat shrink.The heat shrink was returned with a vertical slit along side of the heat shrink.Because of the condition of the returned tip, a functional test is impossible.The tip was then evaluated under 20x magnification.Under this magnification it appears the tip may have contacted another device.This type of contact may have compromise the heat shrink material, therefore causing a small tear that made the insulation of the device ineffective.Lack of proper insulation may cause an electrical leakage or arcing.This is a one time use disposable device.These type of damages may also occur if the device was reprocessed at anytime.There were no signs of heat or electric damages noted on and or around the jaws of the device or even under the defective heat shrink.There were no signs of epoxy noted on the device.It is also possible that there was not an sufficient amount of epoxy applied to the device during the assembly process.For final inspection requirements, all devices are 100% inspected for damages and imperfections.It is not likely that the device left microline inc in this condition.The type of damages observed are the result of excessive force from another device or tool along with insufficient amounts of epoxy applied to the device during a the assembly process.An extensive search of the complaint data base was conducted on the associated lot number.No additional complaints were reported with this lot number.This was an isolated incident relative to this lot.
 
Event or Problem Description
During a procedure it was discovered that the heat shrink broke and fell into the patient's abdomen.The pieces were retrieved.There was no harm to the patient.

Brand Name
RENEW FENESTRATED GRASPER TIP, DISPOSABLE
Common Device Name
MANUAL DETACHABLE SURGICAL INSTRUMENTS
Manufacturer (Section D)
MICROLINE SURGICAL INC.
50 dunham road
suite 1500
beverly MA 01915
MDR Report Key8931830
Report Number1223422-2019-00024
Device Sequence Number291051
Product Code GEI
UDI-Device Identifier00811099010067
UDI-Public00811099010067
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K981389
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2023
Device Model Number3222
Device Catalogue Number3222
Device Lot Number00142357
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2019
Initial Report FDA Received Date08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1